Posted by Luke (22.214.171.124) on January 19, 2001 at 10:20:22:
Guys I've been away from the board for a few days, and today as I'm catching up, I've read some stuff about Lithium dosage and side effects. I've also read many things about side effects throughout my year or two reading this board, dealing with many difference medications.
While on one hand, I do not in any way discredit anyone's genuine troublesome side effects with any medication. I myself had a 2 month period with Topamax(doc had me on max. dosage no less) which absolutely turned me into a zombie, also killing my grades(I stopped the Topamax and still recovered to a 3.81 gpa, but barely built up the determination to do it).
However, I have noticed that a large percentage of the "side effects" post on this board, whether current or in the archives, are exxagerated or just completely unjustifiable, and may scare people away from useful medication.
Please people, remember the effect of placebo. My father is a doctor. He described to me in detail, the effects of medical academy on almost ALL students. When they go through the endocrine system...they begin to feel kidney pains. When they are studying cardiology...they surely sense that they have an irregular heartbeat. While studying pulmonary diseases, they begin to have trouble breathing. This is a COMMON effect, and proves how powerful the placebo effect truly is.
You should always research side effects before trying a med, but be careful as to what it does to your psyche. You then expect the side effects. And it they don't come, YOU create them. I saw a post where a man who read about Zoloft having "sexual side effects" blamed impotence on a 50 mg dosage. First of all, at 50mg's the Zoloft has NO side effects. Second of all, Zoloft has nothing to do with impotence! The sexual side effect is "ejaculatory delay". This simply means you can have sex LONGER!
This is just one example. I've seen people blame weight gain on all kinds of medications. That's just being weak. Certain medications do cause weight gain, but hardly ANY have the power to make you gain more than 10 pounds!
And now this Lithium post I read down the screen. People experience tremors of Lithium after long term use of unusually high dosages(say 2000 mgs a day) which are used for manic-depressive disorder. I use 600 mgs(300 2X a day), it stops ALL...yes ALL my headaches at least for the last few months, and I'm chronic! And I have ZERO, NONE, NADA whatsoever headaches.
So please...don't let the power of propaganda get to you. Don't psyche yourself out and subconsciously wait for side effects. This is a very weak mentality. It is my personal opinion anyway, that our strength is what really matters when battling the beast. Be strong. In the long run, it is this strength which will give you victory. I wish you all pain free days and nights.
Post a Followup